Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Lamictal rash starting on my hands?
    avatar
    jazir5 posted:
    I have raised red blotchs on the inside of my palms. It has been about 2 weeks since my last dosage increase(to 200 mgs a day) is what it looks like. Ive been getting rashs that are unrelated to lamictal, but only right after i started taking it. Can someone please lay my fear to rest so i don't lose it. It is on both hands btw
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Jazir5,

    Lamictal rashes most often occur on the neck or face, along soft tissue areas (eg, inside cheeks, nares, eyes/eyelids) or the palms of the hands and soles of the feet. Typically Lamictal rashes occur between the 2nd and 8th weeks of treatment. Risk is higher is dosing occurs faster than the manufacturer's recommended schedule (25 mg/day for 2 weeks, then 50 mg/day for 2 weeks, then 100 mg/day for a week, then 200 mg/day for a week). I couldn't see the photo you posted but red blotches on your palms could be Lamictal-related, assuming there isn't another cause (e.g., contact dermatitis). Often I have my own patients text me a photo of the rash if I can't see them in person that day; you might ask your doctor if you can do this, or if he or she would advise you to stop the medicine now. Also be sure there are no lesions in the other areas that I've mentioned above, particularly blistering lesion.

    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.